Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 110, NWS North Platte, NE

June 8, 2004Chase County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 8, 2004, 7:00 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2004, 7:00 PM MDT (01:00 UTC)
Expired
Jun 8, 2004, 8:00 PM MDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Chase County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 126 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:00 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
711 J/kg
Mixed-layer CIN
-427 J/kg
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 090100
SVRLBF
NEC029-085-090200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM MDT TUE JUN 8 2004

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAYES COUNTY IN SOUTHWEST NEBRASKA
  CHASE COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 800 PM MDT(900 PM CDT)

* AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES SOUTH OF ENDERS...OR ABOUT 17 MILES
  SOUTH OF IMPERIAL...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF ENDERS AROUND 725 PM MDT
  WAUNETA AROUND 735 PM MDT
  7 MILES NORTHWEST OF HAMLET AROUND 850 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4057 10175 4036 10174 4036 10109 4057 10112

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:41 PM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 8, 1:41 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
241 PM CDT TUE JUN 8 2004

...FORECAST CHALLENGE IS POPS...

.NEAR TERM...CAP SLOWLY ERODING WITH VERY UNSTABLE ENVIRONMENT SOUTH
OF SEMI STATIONARY FRONT DRAPED NE FROM NEAR IML TO BBW. SURFACE
HIGH RIDGING SOUTH ACROSS THE PANHANDLE AND INTO THE NCTNRL WITH
MSAS DATA SHOWING FRONT SHIFTING SOUTHWARD ACROSS NE NEB. PRESSURE
GRADIENT TIGHTENING AS SURFACE LOW MOVES INTO SW NEB WITH GUSTY
WINDS ACROSS THE NW ATTM...WITH ST/SC DECK ACROSS THE NORTHWEST
LIMITING OVERALL HEATING IN NORTHEAST WIND FLOW.

THIS EVENING STORMS TO REDEVELOP AS H85 JETLET STRENGTHENS TO
40 KTS AND WAVE LIFTS NE. TROPICAL MOISTURE IN PLACE WITH OVERALL
COVERAGE TO BE FOCUSED NEAR THE FRONT WITH SLOW MOVING STORMS THAT
MAY RESULT IN HIGHER RAINFALL POTENTIAL AS STORM TRACKS SLOWLY
NORTHEAST.

THE MODELS CONTINUE TO SLOW THE EVOLUTION OF THE UPPER LOW TO
FILL AND LIFT NORTHEAST THROUGH FRIDAY. TIMING OF WAVES EJECTING
NE WILL MAKE POSSIBLE FOR CHC POPS UNTIL THURSDAY NIGHT WHEN
SYSTEM PULLS NE. DRIER AIR BRIEFLY FILTERS EAST FRIDAY BEFORE
BOUNDARY RETURNS NORTH ON SATURDAY. GUIDANCE NUMBERS SLOW IN CATCHING
UP ON COOLER AIR TO THE NORTH OF THE BOUNDARY WITH COOLER
GUIDANCE NUMBERS FOLLOWED OVER THE NORTH AS CLOUDS AND NE
WIND FLOW TO INHIBIT HEATING POTENTIAL FOR WEDNESDAY AS
BOUNDARY LAYER MOISTENS.

.LONG TERM...MODEL DIFFERENCES CROPPING IN WITH TRENDED WITH GFS.
MAIN CHANGES IN THE LONGTERM WAS MODIFYING DEWPOINTS FOR INITIAL
DRY AIR SURGE ON FRIDAY THEN MOISTURE RETURNS SATURDAY WITH
SYSTEM MOVING EAST SUNDAY. MONDAY AND TUESDAY MORE PROGRESSIVE FLOW
ALOFT AS SURFACE HIGH PRESSURE CENTER MOVES SOUTHEAST AND UPPER
RIDGE BUILDS EAST FROM THE WEST COAST.
&&

.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KECK
Hazardous weather outlook, Jun 8, 2:13 PM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT TUE JUN 8 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-091100-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
313 PM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT.
MAIN THREAT WITH THESE STORMS WILL BE IN THE FORM OF LARGE HAIL AND
DAMAGING DOWNBURST WINDS BUT EARLY THIS EVENING AND NEAR THE FRONT AN
ISOLATED TORNADO IS POSSIBLE.  A STATIONARY FRONT WILL REMAIN ACROSS
THE OUTLOOK AREA TONIGHT.  THIS FRONT WILL ACT AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT.  THE BEST
CHANCE FOR SEVERE WEATHER WILL REMAIN MAINLY EAST OF A LINE FROM
CHAPPELL IN DEUEL COUNTY TO MILLS IN KEYA PAHA COUNTY BUT SEVERE
WEATHER IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. ONCE
AGAIN ISOLATED TORNADOES ARE POSSIBLE EARLY BUT AS THE EVENING
PROGRESSES THE THUNDERSTORMS WILL BECOME MULTICELLULAR WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...LOW PRESSURE ACROSS THE WESTERN HIGH PLAINS WILL DEVELOP
ALONG THE STATIONARY FRONT.  THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE WESTERN HIGH PLAINS LATE IN THE DAY AND MOVE EAST AND
NORTHEAST DURING THE EVENING OR AT NIGHT.  LARGE HAIL WILL BE THE
PRIMARY THREAT.  THE AREA OF GREATEST CONCERN STILL REMAINS WEST OF
HIGHWAY 83.

THURSDAY...A SIGNIFICANT UPPER LEVEL DISTURBANCE WILL MOVE THROUGH
THE REGION.  WINDS ALOFT WILL REMAIN STRONG SUGGESTING AN ISOLATED
TORNADO IS POSSIBLE.  MOISTURE WILL BE MORE THAN ADEQUATE FOR SEVERE
STORMS TO DEVELOP ACROSS MOST IF NOT ALL OF THE OUTLOOK REGION.

FRIDAY AND SATURDAY...NO SEVERE THUNDERSTORMS ARE FORECAST.

SUNDAY...LOW PRESSURE WILL DEVELOP ALONG A STATIONARY FRONT ACROSS
THE WESTERN HIGH PLAINS.  SCATTERED THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING MAINLY
SOUTH OF HIGHWAY 91 AND EAST OF HIGHWAY 61.

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.